Anonymous
Anonymous asked in PetsDogs · 1 decade ago

Help! Dog is Shaking and is Lethargic!?

Hello,

I'm a bit worried. I have a low income.. I don't have a lot of money to pay for consistent vet bills. I need to know if my dog will be fine or not. She is around 5-6 months old. She was fine in the morning.. but about an hour ago (i don't know if she ingested something outside this morning) she started shaking. She laid down on top of me and her head started shaking and swaying . When she stands up she falls over and will yelp. She wants to eat but she can't so she just bobbles and lays down somewhere and stays there with her head down like she's sleeping. When I pick her up or call her name she puts her head up and it starts to bob again. I should say last night I applied flea medication (which I have used for the past couple weeks with no problem) and it was Hartz, which i hear horror stories about. I want her to get better... she is very valuable to me but I can't afford the emergency vet bills + whatever they need to do. I am on a small income just had to pay for school and rent and currently have no money. Usually I am fine on cash enough for these issues but I need to know what's happening.

12 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Obviously your pet is having a very bad, potentially deadly reaction to the meds. This is serious. Get off the computer and take it to the vet, now. Most veterinary offices will not turn you away if you rush in there with a dying puppy. Just do it. Go. Now. No excuses.

    If you heard horror stories about the stuff, WHY did you use it? Harts flea medication has killed thousands of dogs and cats, and it sounds like it is now killing yours! Give your dog a quick bath immediately. Shampoo her fur several times. Rinse, rinse, rinse! If you have vinegar, rinse her body with it as this can slightly deactivate the insecticide. Apple cider vinegar absorbs toxins from the body & may help. Above all, get that poor thing to the vet before it's too late!!!

    I must add, you say you're only a "BIT" worried" ?!?! Are you serious??! I don't mean to be rude, but you need find your brain (and your heart!), quickly. How could you not see what is happening right now as an extreme emergency? He can't even walk for crying out loud!

    Also, you cannot treat your dog for fleas on a weekly basis. That is far too much for an adult dog, let alone a young puppy! Once a month only! Next time, if you're lucky enough to even have a next time, use the "Advantage" brand.

    For all you who even consider using a Hartz product on your dog, just take a look at this first: http://www.hartzvictims.org/

    This stuff should have been taken off the market eons ago.

    Source(s): IF YOU CAN'T AFFORD TO CARE FOR AN ANIMAL, THEN YOU SHOULDN'T HAVE ONE!!
  • 1 decade ago

    I'm sorry but I cannot tell you what is wrong with your dog. You might want to try and find a vet that has Saturday hours. She might have ingested a toxin. you do need to get some medical attention as she sounds like she is in a bad way. The Hartz product can be causing this for sure especially since it should be applied every 30 days and not weekly...

  • miaugh
    Lv 7
    1 decade ago

    Call your vet & explain, especially about the Hartz flea medication Neurological problems & seizures can be common effects after applying Hartz or any OTC flea spot-on. Just call a vet.

  • 1 decade ago

    Call your vet tell them about your money problem some will do payments .Try to bath the meds off . I dont know that brand but you said which I have used for the past couple weeks with no problem Most are every 30 days are you sure this was to be used so much?

  • How do you think about the answers? You can sign in to vote the answer.
  • 5 years ago

    this sounds like she could be having seizures or possibly diabetes of some sort. It's a good idea to go to the vet, so good call. Labs tend to have some different issues, especially the chocolate labs. I have seen a few with seizures when I worked as a vet assistant. Good luck, hopefully everything is okay!

  • 1 decade ago

    Get your dog to the vet. The Hartz most likely poisoned her.

  • Anonymous
    1 decade ago

    Did you use the Hartz drops? If so this is a 30 day treatment - You are meant to apply it monthly, not weekly, if you have been treating your dog weekly youve possibly overdosed her?

  • Anonymous
    1 decade ago

    Find a vet that will let you pay it of slowly seriously or borrow the money somehow it really sounds like your pet needs urgent medical attention

  • 1 decade ago

    if she if valuable to yo then get her to the vet. unless fleas are a problem in your area avoid chemicals.

  • Stephy
    Lv 4
    1 decade ago

    i dont know if i would bathe her just yet.. i mean you dnt want her temp to fluctuate alot.

    i would deff get you pup medical attention. try and keep her warm and wouldnt move her around so much.

Still have questions? Get your answers by asking now.